Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

FNAC test showed granulomapous with tuberculosis, neck pain. CRP positive. Taking rifampicin, isokin, pyrazinamide. Right medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
I am 37 year old female working as primary school teacher. FNAC test result showed GRANULOMAPOUS LYMPHADENITIS consistent with TUBERCULOSIS. My blood test reports showed Haemoglobin- 10.8, ESR count 100 & CRP positive. My body weight is 58 Kg & height 5'3". I have not expierienced any symptoms of fever or weightloss but neck pain at Cervical glands persisting since last one month. Presently treatment started two days back with the following medicnes & dosage.
(1) RIFAMPICIN - 600 mg( Before breakfast)
(2) ISOKIN - 300 ( After breakfast)
(3) PYRAZINAMIDE - 750 ( Twice daily after food)
(4) PYIRIDOXINE - 100 ( Half tablet at bed time)
(5) ZEVIT ( one at bed time)
Please let me know whether my treatment is going with the right medicines? Does it requires any alterations or additions? How to identify body response to the treatment & how long it may take to respond? What is the preferred diet? When it is prefereable to resume to normal activities like office & physical exercises?
Posted Sun, 19 May 2013 in Infections
Answered by Dr. Nirmala P 5 hours later
Thanks for asking in Healthcare Magic.

Tonsils, adenoids, mouth, gums and pharyngeal (throat) regions drain in to the cervical lymph node through lymph vessel and these areas serve as routes of entry for the TB bacilli. Even in the absence of actual infection in any of these areas, the TB bacilli can enter and proliferate (multiply) in the lymph nodes causing lymphadenitis and that's how you would have got the infection. Generally you may not have symptoms like fever or cough in lymphadenitis as it is a direct infection on the lymph nodes.

Yes, your treatment is certainly going in the right direction. For TB lymphadenitis, the drugs are given according to category 3 where 3 drugs are given thrice weekly for 2 months followed by 2 drugs thrice weekly for 4 months.. INH (Isoniazid)-300 mg, Rifampicin-600 mg and Pyrizinamide-1.5 gm are first line drugs. Pyridoxine is given to prevent the nerve problems (numbness, tingling) that occurs with INH. The treatment schedule is for 6 months. Category 3 is given for persons with paucibacillary (less TB bacilli) infection and so you don't need more drugs.

You will know the response to treatment through the reduction in the size of the glands (swelling). Average reduction in the size of the glands is measured every month for 6 months. It may take 6 months for complete recovery. But do not worry, TB lymphadenitis is most often reversible.

Since the drugs can cause liver problems liver function test needs to be done every month to measure the level of AST and ALT.

Diet and drugs are important components of treatment of TB lymphadenitis. You should take special and healthy diet to improve your immunity. Diet XXXXXXX in carbohydrates, proteins, fruits along with egg is essential. Your daily diet should contain Rice, roti, dal, egg, vegetables, plenty of fruits, milk and dried fruits. Please avoid chicken.

You can resume your normal activity at home as soon as possible but avoid vigorous exercises. You can stay at home for atleast 2 months till you complete the first course (3 drugs) of drugs and then, if you feel alright you can start going for job.

Hope this helps. Wishing you a speedy recovery.
Above answer was peer-reviewed by
Follow-up: FNAC test showed granulomapous with tuberculosis, neck pain. CRP positive. Taking rifampicin, isokin, pyrazinamide. Right medication? 3 hours later
Thank you for the detailed answers to my queries. Please let me know is it a contagious decease. Can I allow my kids (11 years & 17 years) to sleep with me in the same bed? The location where needle insertion done is paining intermittently. Can I take any pain killers? If so which drug is suggested? Please give me your contact number to talk to you in person ( if required).

As I am not facing any problems like weakness, fever etc, can I consider to join my school after a fortnight of treatment?
Answered by Dr. Nirmala P 7 hours later
Welcome back to Healthcare Magic.

Generally, TB lymphadenitis is not contagious if it is not coexisting with pulmonary (lung) tuberculosis and in the absence of constitutional symptoms like fever and sputum. However, if sputum is present, then unless it is tested negative for TB bacilli, a person is contagious. If your sputum (if present) is negative, then you are not contagious. Please confirm your status with your treating Dr.

Sure, you can take pain killers like Paracetamol or Ibuprofen till your pain subsides. But avoid taking pain killers continuously and also if the pain is not too severe.

It is nice to note that you feel healthy. Please consult your treating Dr as to whether you are fit to join duty as direct physical examination is required to decide that. Take drugs regularly even after joining duty and continue your healthy diet.

You should contact Healthcare Magic forum for any contact details and I am sure they will do the needful. I will be really happy to assist you in clarifying any further queries.

I hope my answers are useful to you. Have a Good Day.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor